Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 28, 2017, 8:00 PM CDT for 12 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 8:00 PM CDT (01:00 UTC)
- Expired
- May 28, 2017, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Bossier Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 80 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
230
WGUS54 KSHV 290100
FFWSHV
LAC013-015-027-031-049-061-069-081-085-111-119-127-290400-
/O.NEW.KSHV.FF.W.0012.170529T0100Z-170529T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
800 PM CDT SUN MAY 28 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Webster Parish in northwestern Louisiana...
Western Jackson Parish in north central Louisiana...
Southeastern De Soto Parish in northwestern Louisiana...
South central Union Parish in north central Louisiana...
Red River Parish in northwestern Louisiana...
Natchitoches Parish in northwestern Louisiana...
Bienville Parish in northwestern Louisiana...
Southeastern Claiborne Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
Central Sabine Parish in northwestern Louisiana...
Lincoln Parish in north central Louisiana...
Northwestern Winn Parish in north central Louisiana...
* Until 1100 PM CDT
* At 759 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Ruston, Natchitoches, Grambling, Jonesboro, Arcadia, Many,
Coushatta, Zwolle, Ringgold, Sibley, Campti, Gibsland, Doyline,
Dubberly, Heflin, Allen, Dubach, Choudrant, Simsboro and Pleasant
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3141 9370 3142 9370 3144 9369 3144 9371
3145 9370 3146 9373 3146 9374 3211 9341
3250 9344 3271 9294 3271 9244 3199 9278
3154 9312 3139 9367
$$
PalmerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 7:18 PM CDT, 42 minutes earlier.
Area forecast discussion, May 28, 7:18 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 718 PM CDT Sun May 28 2017 .AVIATION... For the ArkLaTex, a large SQ line well S of KELD, and other cells W still near KTXK, but the line snakes down across Toledo Bend toward KLFK. KMLU will see it as well in the next couple of hrs with gusty winds and small hail possible. Overnight this system will push out of the area with a weak cold front sinking in shftg S winds to N/NE perhaps down to along I-20, but the front will wave back N a bit Mon. w/ another round of mainly p.m. tstms w/ gusty winds. This pattern will slowly erode by mid to late week. /24/ && .PREV DISCUSSION... /issued 412 PM CDT Sun May 28 2017/ DISCUSSION... The cold front, weak as it is, is nosing into Northeast Texas to Mineola and Gilmer. Thunderstorms will lend a convective outflow assist and help to foster a good push into much of the ArkLaTex. The HRRR has been playing catch up all day and is not too far off now, but really explodes with much more widespread activity into the evening along and South of I-20. The models nudge a weak surface high down to along I-30 and put the shields up with an active week for many rain wise South of the boundary, which is still much of our area. The cold front will sort of run out of gas and remain parked in the ArkLaTex just drifting back and forth in the light South wind and numerous outflows to boost coverage for the next few days. Some maybe heavy at times and all with dangerous lightning. If thunder roars, go indoors. Good advice for the kiddo's going forward into the rest of spring 2017. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 80 68 80 / 70 50 30 30 MLU 72 81 67 80 / 70 60 30 30 DEQ 61 86 62 85 / 20 10 10 20 TXK 66 82 64 82 / 50 20 10 20 ELD 66 78 66 81 / 50 40 20 30 TYR 66 79 66 82 / 50 40 20 30 GGG 68 80 66 81 / 70 40 20 30 LFK 71 81 68 82 / 80 60 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24
Hazardous weather outlook, May 28, 12:17 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1217 PM CDT Sun May 28 2017 LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-291730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1217 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for much of Eastern Texas and for all of Louisiana along and South of the I-20 corridor. .DAY ONE...This Afternoon and Tonight... Overnight thunderstorms have been ongoing into the afternoon along I-20 from Shreveport to Ruston and Monroe. This will persist with daytime heating while slowly moving Southeast. Some Hail has occurred with these storms in particular and more is possible. During the afternoon expect new thunderstorm development to be likely in East Texas, and then overspreading much of the ArkLaTex into the evening as the cold front and an upper low move over head. Hail and damaging winds will be possible with more heating and destabilization. If thunder roars, go indoors and clear the lake if boating. Lightning is very dangerous, so be safe this holiday weekend. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This is a weak cold front and will only hold the chance for more thunderstorms to occur on Memorial day and into much of the new work week along and South of I-20 where rain is much needed for the year as a whole. Along with the blessing of rain will come the threat for gusty winds as temperatures heat up. Also the threat for dangerous lightning will remain for those out of doors. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed later today. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 291730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion- 1217 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for Southern Arkansas, Southeast Oklahoma and adjacent Northeast Texas along I-30. .DAY ONE...This Afternoon and Tonight... The cold front will ease across the I-30 corridor late today and after a busy overnight, the chance for many more thunderstorms has diminished. However, isolated strong thunderstorms may yet accompany the front later today and early evening as an upper disturbance moves over the area. Hail would be the primary threat from anymore strong storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This cold front is fairly weak, but may have enough of an influence to keep most of the new week's thunderstorm activity more or less focused along the I-20 corridor into midweek. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 24
In the hours before
Local storm report, May 28, 3:34 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 4 SW HOCHATOWN 34.16N 94.71W
05/28/2017 MCCURTAIN OK PUBLIC
LARGE TREE DOWN ON MARINA LANE NEAR BEAVERS
BEND MARINA.
&&
20Special weather statement, May 28, 3:35 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT SUN MAY 28 2017
TXZ110-124-125-282115-
Upshur TX-Camp TX-Wood TX-
335 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN UPSHUR AND
SOUTHWESTERN CAMP COUNTIES UNTIL 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or 10 miles north of Mineola, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mineola, Winnsboro, Quitman, Rosewood, Pleasant Grove, Hainesville,
Golden, Forest Hill, Alba, Yantis, Perryville, Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9500 3259 9496 3266 9556 3272 9564
3296 9566
TIME...MOT...LOC 2034Z 272DEG 49KT 3281 9554
PalmerSpecial weather statement, May 28, 4:18 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT SUN MAY 28 2017
TXZ108-110>112-124>126-136>138-282200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Franklin TX-Morris TX-
418 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHWESTERN
FRANKLIN...EASTERN WOOD...UPSHUR...SOUTHERN MORRIS...CAMP AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Pittsburg,
Winnsboro, Leesburg, Jefferson, Linden, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Scroggins, Berea and Harleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9532 3296 9531 3299 9531 3300 9485
3298 9482 3300 9482 3301 9434 3253 9428
3255 9539
TIME...MOT...LOC 2117Z 259DEG 34KT 3276 9490
05Local storm report, May 28, 7:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 3 NW LUFKIN 31.36N 94.76W
05/28/2017 ANGELINA TX PUBLIC
TREES SNAPPED AND UPROOTED. SEVERAL TREES
DOWN JUST NORTH OF THE CITY.
&&
ASLocal storm report, May 28, 7:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 S ALTO 31.55N 95.07W
05/28/2017 E1.25 INCH CHEROKEE TX TRAINED SPOTTER
&&
ASLocal storm report, May 28, 7:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG GLADEWATER 32.54N 94.95W
05/28/2017 GREGG TX PUBLIC
SMALL LIMBS AND POWER LINES DOWN. WINDS
ESTIMATED AT 60MPH.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Flash Flood Warning | SHV | De Soto, Red River, Sabine | 3 hr |
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 51 min |
| May 28, 7:24 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 51 min |
| May 28, 7:30 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 60 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 62 min |
| May 28, 8:05 PM CDT | Tornado Warning | SHV | Winn | 40 min |
| May 28, 8:18 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 44 min |
| May 28, 8:30 PM CDT | Tornado Warning | SHV | Caldwell, Grant, LaSalle, Winn | 45 min |
| May 28, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 66 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.